Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What causes frequent and dark green stool after changing infant formula?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1710 Questions
hi, my 6 months baby boy was on nan1 formula till yesterday. He was not taking the requirement amount of milk and hence i changed to amul spray.. Observed that he was happy with that, but since today afternoon he is passing stools frequently.. With nan1 his stool was dark green and with amul it suddenly changed to yellow. These are not loose motions. But after starting amul spray he stopped eating cerelac. He used to have 2 scoops of cerelac daily 3 times.. Should i continue amul spray or nan1.. Pls suggest
Posted Sun, 26 Jan 2014 in Child Health
Answered by Dr. Arun 22 minutes later
Brief Answer: Avoid amulspray Detailed Answer: Hi Thanks for writing to health care magic. Change in infant formula can cause stool colour change. Amul spray has been banned in Maharashtra from dec 31 2013. Some tins had insects in them if i correctly remember reading times of india. Better stick to NAN . You can change to NAN2 after 6 months completion. Changing a formula always needs to be done slowly eg..nan2 initially once a day along with nan1 then increase nan2 and decrease nan1 over the next 3 days and then stop nan1 Dont worry he will restart eating cerelac Make sure he passes urine minimum 6 times a day. Regards Dr Arun
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor